Texas, 2025

Damaging Winds in Texas, October 18, 2025

October 18, 2025 · NWS SHV · 2 events in 1 county or zone

An upper level trough shifted east through the Central and Southern Plains during the afternoon/evening of October 18th, reinforcing a cold front southeast into Southwest Arkansas, Northeast Texas, and North Louisiana. A hot and humid air mass was present ahead of the front, with temperatures climbing into the mid 80s to near 90 degrees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level trough shifted east through the Central and Southern Plains during the afternoon/evening of October 18th, reinforcing a cold front southeast into Southwest Arkansas, Northeast Texas, and North Louisiana. A hot and humid air mass was present ahead of the front, with temperatures climbing into the mid 80s to near 90 degrees. When combined with ample low level moisture present, moderate instability was in place, with increasing wind shear ahead of the front/trough resulting in multi-cell thunderstorms developing during the afternoon and evening. Some of these storms became severe, with damaging winds downing trees and power lines across portions of extreme Eastern Texas, Southern Arkansas, and North Louisiana before the storms exited the region into the Lower Mississippi Valley after midnight.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 18, 5:31 PM CST, 1 hour 54 minutes earlier. Its key messages:

  • Issued at 1239 PM CDT Sat Oct 18 2025
  • Early afternoon radar coverage is expanding quickly over our Western fringe of TX and OK Counties with lightning N of I-30.
  • Cold frontal passage will end the threat with cool NW winds gusting over I-30 before midnight, I-20 and Parishes predawn.
  • Normal Fall temps for mid to late October will remain under the Westerlies all week with two more opportunities for rainfall.
Area forecast discussion, Oct 18, 5:31 PM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
631 PM CDT Sat Oct 18 2025

...New UPDATE, AVIATION...

.KEY MESSAGES...
Issued at 1239 PM CDT Sat Oct 18 2025

 - Early afternoon radar coverage is expanding quickly over our
   Western fringe of TX and OK Counties with lightning N of I-30.

 - Cold frontal passage will end the threat with cool NW winds
   gusting over I-30 before midnight, I-20 and Parishes predawn.

 - Normal Fall temps for mid to late October will remain under the
   Westerlies all week with two more opportunities for rainfall.

&&

.UPDATE...
Issued at 613 PM CDT Sat Oct 18 2025

The Tornado Watch #624 continues for deep E TX, Toledo Bend
Country and northeast LA until 9PM. Basically areas ahead of the
cool outflow are hanging on to heat with a line of thunderstorms
primarily along a line from Jacksonville TX to Shreveport and
Bossier to Farmerville and Strong, AR. A weak area of showers is
crossing I-30 now with the cold front set to move out of OK into W
AR and NE TX by midnight and then down I-49 overnight. Get your
jackets ready for the late night and early rise on Sunday. /24/

&&

.UPDATE...
Issued at 452 PM CDT Sat Oct 18 2025

Well movement to the E/NE continues to make good progress as we
have cleared another handful of NE TX Counties from Watch 624 and
added Union Co. and our remaining Parishes until 9PM. We will
address more cancellations and perhaps time extention in our next
update. /24/

&&

.DISCUSSION...
Issued at 1239 PM CDT Sat Oct 18 2025

We had a warm start with a new record warm min at 71 for SHV
which is likely to hold through 1am tonight. The previous record
was 69 back in 1985. We are looking at our partly cloudy skies
filling with more mid and high clouds now from developing
convection. Our 18Z sounding will be available shortly with a bit
of weak cap at 700mb along and east of I-49. Freezing level has
dropped from 148 to 140 and this will help with hail production in
large towers. We are running all through the 80s now with still
some right to 90 readings for highs. SPC will get a look at the
sounding soon too with a watch looming for much of our area. The
chance for all modes remains even better in some regard as we had
no rain around in the middeck this am to help slow
destabilization.

Our first SPS is now active for SE OK and a watch and subsequent
warnings will likely continue this mid to late afternoon and
early evening. Overnight the weather will be exiting stage right
around midnight with clearing skies and a beauty of day to wrap up
the weekend. We are still looking at very seasonal temperatures
for much of the new week and still a couple more chances for light
rain showers Tuesday south of I-20 and then more widespread
activity with showers and isolated thunderstorms by late week.
Zones will be out shortly with temp updates for a few, no changes
to PoPs, but Weather will have the new coming watch information
going forward into tonight. /24/

&&

.AVIATION...
(00Z TAFS)
Issued at 613 PM CDT Sat Oct 18 2025

For the ArkLaTex terminals, Thunder has passed KELD and KSHV but
that may not be all with the cold front shifting winds to NW late
this evening across all terminals. So far wind damage has been
the bulk of severe threat and that will wind down with sunset.
Variable winds behind the outflow will be shifting to N/NW with
fropa and continue 10-15KT through this cycle. Cloud decks will be
clearing overnight as the mid level short wave exits AR. /24/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1239 PM CDT Sat Oct 18 2025

Spotter activation is soon expected this afternoon through this
evening with strong to severe thunderstorms developing ahead of a
cold front later this evening. Prefrontal and frontal convection
is modeled well in the HRRR through this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  74  51  81 /  80   0   0   0
MLU  63  74  46  78 / 100   0   0   0
DEQ  49  71  42  79 /  50   0   0   0
TXK  55  72  48  81 /  50   0   0   0
ELD  54  71  44  77 /  90   0   0   0
TYR  56  73  51  84 /  50   0   0   0
GGG  56  73  48  82 /  60   0   0   0
LFK  61  77  49  84 /  70   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...24
AVIATION...24

In the hours before

Local storm report, Oct 18, 6:03 PM CST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
703 PM CDT Sat Oct 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     Tstm Wnd Dmg     Downsville              32.63N 92.41W
10/18/2025                   Union              LA   Law Enforcement

            Trees down reported by Law Enforcement.

&&

RK
Local storm report, Oct 18, 6:04 PM CST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
704 PM CDT Sat Oct 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     Tstm Wnd Dmg     Dubach                  32.70N 92.66W
10/18/2025                   Lincoln            LA   Law Enforcement

            Trees down reported by Law Enforcement.

&&

RK
Special weather statement, Oct 18, 6:21 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
721 PM CDT Sat Oct 18 2025

TXZ109>112-124>126-136>138-190100-
Wood TX-Upshur TX-Camp TX-Gregg TX-Harrison TX-Cass TX-Marion TX-
Titus TX-Morris TX-Smith TX-
721 PM CDT Sat Oct 18 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GREGG...
NORTHWESTERN HARRISON...WESTERN MARION...SOUTHERN MORRIS...
SOUTHEASTERN TITUS...UPSHUR...SOUTHWESTERN CASS...SOUTHEASTERN
CAMP...NORTHEASTERN SMITH AND SOUTHEASTERN WOOD COUNTIES UNTIL 8 PM
CDT...

At 721 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Daingerfield to over Big Sandy, or
extending from 13 miles east of Pittsburg to 12 miles west of
Gladewater, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Longview, White Oak, Gladewater, Gilmer, Daingerfield, Linden,
  Hughes Springs, Lone Star, Big Sandy, Hawkins, Ore City,
  Clarksville City, East Mountain, Diana, Cedar Springs, West
  Mountain, Jenkins, Rosewood, Cason and Avinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3256 9534 3284 9499 3311 9481 3301 9437
      3267 9460 3248 9487
TIME...MOT...LOC 0021Z 287DEG 28KT 3300 9475 3277 9491 3259 9514

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

50
Special weather statement, Oct 18, 6:29 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
729 PM CDT Sat Oct 18 2025

LAZ014-190100-
Ouachita LA-
729 PM CDT Sat Oct 18 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OUACHITA PARISH UNTIL 8
PM CDT...

At 729 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brownsville-Bawcomville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Monroe, Claiborne, West Monroe, Brownsville-Bawcom,
  Brownsville-Bawcomville, Swartz, Richwood, Pine Grove, Millhaven,
  Cheniere, Lapine and Caderville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3236 9236 3245 9240 3268 9196 3266 9194
      3267 9193 3265 9192 3263 9192 3261 9193
      3258 9192 3257 9193 3255 9192 3254 9191
      3252 9190 3249 9193 3246 9195 3245 9194
      3243 9196 3233 9232
TIME...MOT...LOC 0029Z 245DEG 35KT 3243 9223

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

57
Special weather statement, Oct 18, 6:38 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
738 PM CDT Sat Oct 18 2025

ARZ060-061-071-072-190115-
Hempstead AR-Nevada AR-Lafayette AR-Columbia AR-
738 PM CDT Sat Oct 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN COLUMBIA...
SOUTHEASTERN HEMPSTEAD...NORTHEASTERN LAFAYETTE AND NEVADA COUNTIES
UNTIL 815 PM CDT...

At 738 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Stamps, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Stamps, Lewisville, Buckner, Rosston, Willisville, Bodcaw, Bluff
  City, Cale, Patmos, Mount Moriah, Waterloo, Laneburg, Falcon,
  Sutton, Morris, Young and Piney Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3348 9361 3385 9329 3384 9329 3384 9327
      3371 9311 3348 9312 3332 9356 3342 9366
TIME...MOT...LOC 0038Z 246DEG 45KT 3344 9350

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

57
Special weather statement, Oct 18, 7:24 PM CST, 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
824 PM CDT Sat Oct 18 2025

ARZ070>072-LAZ001>003-TXZ112-126-138-190200-
Marion TX-Harrison TX-Lafayette AR-Miller AR-Cass TX-Columbia AR-
Webster LA-Bossier LA-Caddo LA-
824 PM CDT Sat Oct 18 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CADDO...NORTHWESTERN
BOSSIER AND WESTERN WEBSTER PARISHES AND SOUTHWESTERN COLUMBIA...
SOUTH CENTRAL MILLER...SOUTHWESTERN LAFAYETTE...HARRISON...EASTERN
MARION AND SOUTHEASTERN CASS COUNTIES UNTIL 9 PM CDT...

At 824 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Rodessa to 8 miles southeast of
Hallsville, or extending from 17 miles southeast of Atlanta to 10
miles southwest of Marshall, moving southeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Shreveport, Bossier City, Marshall, Springhill, Vivian,
  Hallsville, Greenwood, Blanchard, Waskom, Benton, Plain Dealing,
  Oil City, Mooringsport, Hosston, Rodessa, Belcher, Ida, Gilliam,
  Karnack and Smithland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3243 9465 3273 9430 3308 9397 3306 9343
      3255 9373 3234 9404 3239 9404 3234 9428
      3239 9449 3239 9450 3240 9450 3240 9453
TIME...MOT...LOC 0124Z 310DEG 33KT 3295 9394 3267 9421 3244 9447

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

57

The radar

The Shreveport radar (KSHV), 89 km away, was scanning. The volume nearest the first event began at 01:21 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
October 18, 7:25 PM CST
Where
Shelby County, 2.45 mi ENE of Newville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.680, -94.110

Tree downed along County Road 1090.

Thunderstorm Wind, Shelby

When
October 18, 8:50 PM CST
Where
Shelby County, 1.5 mi NNE of James
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.870, -94.110

A tree was blown down several miles northeast of Center.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, October 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1293363, 1293365.